Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numerical evaluation of some trigonometric series

Author: W. McLean
Journal: Math. Comp. 63 (1994), 271-275
MSC: Primary 65T10; Secondary 42A32, 65B10
MathSciNet review: 1240661
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present a method for the accurate numerical evaluation of a family of trigonometric series arising in the design of special-purpose quadrature rules for boundary element methods. The series converge rather slowly, but can be expressed in terms of Fourier-Chebyshev series that converge rapidly.

References [Enhancements On Off] (What's this?)

  • [1] M. Abramowitz and I. A. Stegun, Handbook of mathematical functions, Ninth Printing, Dover, New York, 1970.
  • [2] J. Boersma and J. P. Dempsey, On the numerical evaluation of Legendre's chi-function, Math. Comp. 59 (1992), 157-163. MR 1134715 (92k:65008)
  • [3] G. Brown, G. A. Chandler, I. H. Sloan, and D. C. Wilson, Properties of certain trigonometric series arising in numerical analysis, J. Math. Anal. Appl. 162 (1991), 371-380. MR 1137625 (93a:42005)
  • [4] G. A. Chandler and I. H. Sloan, Spline qualocation methods for boundary integral equations, Numer. Math. 58 (1990), 537-567. MR 1080305 (91m:65323)
  • [5] C. W. Clenshaw, Chebyshev series for mathematical functions, Mathematical Tables 5, National Physical Laboratory, 1963. MR 0142793 (26:362)
  • [6] C. W. Clenshaw and A. R. Curtis, A method for numerical integration on an automatic computer, Numer. Math. 2 (1960), 197-205. MR 0117885 (22:8659)
  • [7] L. Fox and I. B. Parker, Chebyshev polynomials in numerical analysis, Oxford Univ. Press, Oxford, 1968. MR 0228149 (37:3733)
  • [8] I. S. Gradsteyn and I. M. Ryzhik, Table of integrals, series, and products, Academic Press, New York, 1965.
  • [9] L. Lewin, Dilogarithms and associated functions, Macdonald, London, 1958. MR 0105524 (21:4264)
  • [10] T. J. Rivlin, The Chebyshev polynomials, Wiley, New York, 1974. MR 0450850 (56:9142)
  • [11] I. H. Sloan, Error analysis of boundary integral methods, Acta Numerica 1 (1992), 287-339. MR 1165728 (94f:65117)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65T10, 42A32, 65B10

Retrieve articles in all journals with MSC: 65T10, 42A32, 65B10

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society